Florida, 2004Lightning Strike in Florida, August 10, 2004
August 10, 2004 · NWS MOB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 10, 4:30 AM CST, 9 hours earlier.
Area forecast discussion, Aug 10, 4:30 AM CST, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT TUE AUG 10 2004
.SHORT TERM...RUNNING A LITTLE LATE THIS MORNING DUE TO WEATHER AND
SOME MINOR COMPUTER GLITCHES...SO HERE GOES. LATEST SURFACE
ANALYSIS SHOWS A WEAK LOW...JUST NORTH OF LAKE PONTCHARTRAIN... WITH
WARM FRONT ESTENDING WEST ACROSS OUR FCST AREA AND INTO CENTRAL
GEORGIA. RADAR CONTINUES TO SHOW SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING ALONG AND JUST SOUTH OF THE BOUNDARY...WITH
MOST ACTIVITY CURRENTLY OCCURING OVER COASTAL COUNTIES. EXPECT THIS
TREND TO CONTINUE EARLY THIS MORNING...WITH RAINS DEVELOPING OVER
INLAND AREAS LATER IN THE DAY. MAINTAINED TREND OF LIKELY DAYTIME
POP...CHANCE POPS AT NIGHT INTO THURSDAY.
AS FAR AS TROPICAL STORM BONNIE IS CONCERNED...STILL SEE A SMALL
COLD CLOUD TOP AND A SLOW MOVEMENT AT THIS TIME. THIS SYSTEM IS
OVER WARM SEA SURFACE TEMPERATURES WHICH ARE IN THE MID TO UPPER 80S
OVER THE SOUTHERN GULF AND EMBEDDED IN A LOW SHEAR ENVIRONMENT...
THUS...A AN INCREASE IN STRENGTH IS FORECAST OVER THE NEXT COUPLE
DAYS. LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER INDICATE
THAT BONNIE WILL BECOME A MINIMAL HURRICANE AS IT APPROACHES THE
FLORIDA PANHANDLE BETWEEN DESTIN AND APALACHICOLA EARLY THURSDAY
MORNING. AT THIS TIME...IT APPEARS THAT THE PRIMARY AFFECTS OF
BONNIE WILL BE TO THE EAST OF OUR AREA...WITH ONLY THE OFFSHORE
MARINE ZONES FELLING ANY REAL INFLUENCES. STAY TUNED...
&&
.EXTENDED...DID NOT MAKE ANY ADJUSTMENTS THIS MORNING DUE TO TIME
CONSTRAINTS. FRIDAY/SATURDAY TIME PERIOD LOOK TO BE RELATIVELY
UNCHANGED FROM PERIOUS FCST...BUT WILL HAVE TO KEEP AN EYE
OUT...HOWEVER...FOR NEWLY FORMED TROPCIAL STORM CHARLEY WITH
POSSIBLE INFLUENCE ON FCST TOWARD THE END OF THE PERIOD. NHC PROGGS
HAVE CHARLEY MOVING NORTH THROUGH THE EASTERN GULF AS A HURRICANE
LATE SUNDAY AND INTO MONDAY. AGAIN...STAY TUNED.
&&
.MARINE...AT 400 AM...THE CENTER OF TROPICAL STORM BONNIE WAS
LOCATED NEAR LATITUDE 23.6 NORTH...LONGITUDE 90.12 WEST OR ABOUT 390
MILES SOUTH OF THE MOUTH OF THE MISSISSIPPI RIVER. BONNIE WAS MOVING
WEST NORTHWEST AROUND 8 MPH. A GRADUAL TURN TO THE NORTH IS EXPECTED
IN THE NEXT DAY OR SO. NEWLY FORMED TROPICAL STORM CHARLIE WAS ALSO
LOCATED OVER THE EASTERN CARIBBEAN MOVING WEST NORTHWEST AT 24 MPH.
REFER TO THE LATEST ADVISORIES FROM THE TROPICAL PREDICTION CENTER
ON TROPICAL STORM BONNIE AND TROPICAL STORM CHARLIE.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP OVER THE MARINE AREA THROUGH TUESDAY NIGHT AS A BROAD AREA OF
LOW PRESSURE OVER SOUTHERN LOUISIANA AND MISSISSIPPI DRIFTS NORTHEAST
AND WEAKENS THROUGH WEDNESDAY. A MODERATE TO STRONG NORTHERLY WIND
FLOW WILL DEVELOP LATE THURSDAY THROUGH FRIDAY AS A COLD FRONT MOVES
ACROSS THE MARINE AREA AND INTERACTS WITH TROPICAL STORMS BONNIE
OVER THE NORTHEAST GULF.
&&
.FIRE...NO CONCERNS NEXT COUPLE OF DAYS WITH PLENTY OF RAINFALL
AROUND.
&&
.PRELIMINARY TEMPS / POPS...
MOBILE 87 74 90 73 / 70 40 60 40
PENSACOLA 86 75 90 74 / 70 40 60 40
DESTIN 85 76 91 75 / 70 40 60 40
EVERGREEN 86 71 88 70 / 70 40 60 40
WAYNESBORO 88 68 91 68 / 60 20 40 40
CAMDEN 86 69 89 69 / 70 30 50 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
12/SHEPHERD
Hazardous weather outlook, Aug 10, 5:00 AM CST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT TUE AUG 10 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-101800-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT TUE AUG 10 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER
THE CENTRAL GULF COAST REGION TODAY. DUE TO DEEP MOISTURE IN THE
LOWER AND MIDDLE LAYERS OF THE ATMOSPHERE NO WIDESPREAD HAZARDOUS
WEATHER IS EXPECTED. BRIEF PERIODS OF VERY HEAVY RAIN...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MPH WILL BE THE MAIN
THREAT WITH SOME OF THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR
THE REMAINDER OF THE WEEK...ESPECIALLY OVER COASTAL SECTIONS OF
NORTHWEST FLORIDA AS TROPICAL STORM BONNIE APPROACHES FROM THE
SOUTH CENTRAL GULF. STAY TUNED TO THE LATEST ADVISORIES FROM THE
TROPICAL PREDICTION CENTER ON THE CHANGING CONDITIONS OVER THE GULF
OF MEXICO THROUGHOUT THE WEEK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.
Lightning, Okaloosa
- When
- August 10, 1:30 PM CST
- Where
- Okaloosa County, Dorcas
- Property damage
- $300,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.665, -86.592 (the zone’s center; the record gives no point)
Lightning struck the roof at the unoccupied Dorcas volunteer fire station. The strike started a fire and the building was consumed in flames before anyone noticed the fire. The station burned to the ground, and several pieces of equipment also burned up.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, August 10, 2004$2.0 million · F0 · 89 events
- Flash Flooding and Flooding in Oklahoma, August 10 to 11, 20042 injured · $3.1 million · 2 in hail · 48 events
- Hail and Damaging Wind in Kansas, August 10, 2004$200,000 · 2 in hail · 11 events
- Lightning Strikes in Maryland, August 10, 2004$115,000 · 3 events
- Damaging Winds in Oklahoma, August 10 to 11, 2004$42,000 · 63 kt wind · 7 events
- Damaging Winds and Lightning Strike in New York, August 10, 2004$48,000 · 50 kt wind · 4 events
- Flash Flood in Georgia, August 10, 2004$50,000 · 1 event
- Lightning Strike in Alabama, August 10, 2004$50,000 · 1 event
- Lightning Strike in Alabama, August 10, 2004$30,000 · 1 event
- Hail in Oklahoma, August 10, 2004$28,000 · 1 in hail · 1 event
- Damaging Wind in Tennessee, August 10, 2004$25,000 · 65 kt wind · 1 event
- Tornadoes and Hail in Colorado, August 10, 2004F0 · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417536.